Hail, Marlboro
- When
- July 21, 3:18 PM EST to 3:20 PM EST
- Where
- Marlboro County, 2.14 mi NE of Bennetsville Arpt
- Measured
- 0.88 in hail
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 34.650, -79.701
Hail to the size of nickels was reported.
The area remained south of a stationary front and within a moist and unstable air-mass. Interaction with the seabreeze and outflow boundaries resulted in thunderstorms pulsing to severe thresholds at times.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
The area remained south of a stationary front and within a moist and unstable air-mass. Interaction with the seabreeze and outflow boundaries resulted in thunderstorms pulsing to severe thresholds at times.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 21, 1:43 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 243 PM EDT SAT JUL 21 2012 .SYNOPSIS... TYPICAL SUMMER TIME WEATHER WILL CONTINUE WITH BERMUDA HIGH PRESSURE OFFSHORE AND SURFACE LOW PRESSURE INLAND PRODUCING SOUTHWEST WINDS AND LOCALIZED THUNDERSTORMS TO THE COASTAL CAROLINAS. A BUILDING RIDGE ALOFT WILL BRING A WARMING TREND THROUGH NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...THE SEA BREEZE WILL REMAIN PINNED VERY NEAR THE COAST THROUGH THIS EVE. A SHORTWAVE TROUGH...SITUATED ACROSS THE SOUTHERN APPALACHIANS PER WATER VAPOR IMAGERY...IS EXPECTED TO MOVE EAST THROUGH THIS EVE. OUR FORECAST AREA WILL BE ON THE SOUTHERN PERIPHERY OF THIS FEATURE WHICH WILL SERVE TO ENHANCE THUNDERSTORM STRENGTH AND INCREASE COVERAGE. A WEAK...VIRTUALLY STATIONARY FRONT... WILL REMAIN WELL N OF THE AREA. WILL CONTINUE TO ADVERTISE HIGHEST POPS ACROSS THE NORTHERN TIER...FROM HARTSVILLE TO DILLON TO WHITEVILLE TO BURGAW. IN THESE AREAS...EXPECT AT LEAST NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVE. THE RISK FOR CONVECTION SHOULD PROGRESSIVELY LOWER AS YOU MOVE SOUTH OF THIS AREA AS DRIER AIR TO OUR S AND SE GETS DRAWN NORTHWARD AND CIN VALUES POINT TO CONVECTION HAVING A MUCH MORE DIFFICULT TIME DEVELOPING/SUSTAINING ANY DEPTH DUE TO SLIGHTLY WARMER AIR ALOFT. THUS...WILL TAPER POPS DOWN TO LOW CHANCE/SLIGHT CHANCE AS YOU MOVE SOUTHWARD ACROSS THE SOUTHERN PEE DEE...GRAND STRAND...WINYAH BAY AND LOWER CAPE FEAR COAST WITH PERHAPS ONLY A SPRINKLE FAR SOUTHERN AREAS THROUGH THIS EVE. INSTABILITY IS RESPECTABLE...UP TO 2000-2500 J/KG LATE THIS AFTERNOON. THE RISK FOR SEVERE WEATHER REMAINS RATHER LOW...ALTHOUGH AN ISOLATED WET-MICROBURST CAN NOT BE RULED OUT DUE TO PRECIPITATION LOADING. A VERY ISOLATED DAMAGING WIND EVENT IS THUS POSSIBLE AND HAIL CAN NOT BE COMPLETELY RULED OUT IN THE STRONGEST STORMS. BOUNDARY LAYER IS EXPECTED TO GRADUALLY COOL AND STABILIZE AFTER SUNSET. STABILIZATION SHOULD ALLOW ANY ONGOING CONVECTION AFTER DARK TO COME TO AN END BEFORE MIDNIGHT. PLENTY OF CONVECTIVE DEBRIS CLOUDINESS AND MODEST LOW LEVEL JETTING SHOULD HELP KEEP MINIMUMS IN THE LOWER TO MID 70S WITH UPPER 70S MOST COMMON AT THE COAST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...BERMUDA HIGH AND PIEDMONT TROUGH REMAIN TWO DOMINANT SURFACE FEATURES CONTROLLING COASTAL CAROLINAS WEATHER. THIS WILL MAINTAIN A SW SFC FLOW VEERING AROUND TO MORE WESTERLY THROUGH THE LOW TO MID LEVELS. 850 TO 700 MB WINDS WILL BE 15 TO 25 KTS SUN AFTN INCREASING UP TO 20 TO 30 KTS MON AFTN AS THEY VEER TOWARD THE NW. MID TO UPPER TROUGH LIFTS OFF TO THE NORTH NORTHEAST AS RIDGE BUILDS IN FROM EAST AND WEST EXPANDING ACROSS THE SOUTHEAST SUNDAY THROUGH MONDAY. ANY SHORTWAVE ENERGY TOPPING THE RIDGE SHOULD REMAIN JUST TO NORTH OF LOCAL CWA. H5 HEIGHTS WILL RISE UP TO 595 DEM AND WILL SEE INCREASED BUT WEAKER SUBSIDENCE AND DRIER AIR THROUGH THE MID LEVELS. WITH BEST UPPER LEVEL SUPPORT TO THE NORTH AND STRONG WESTERLY LOW TO MID LEVEL FLOW...EXPECT MORE LOCALIZED CONVECTION ALONG CONVERGENT BOUNDARIES TYPICAL OF SUMMERTIME...WITH BETTER CHC OVER NC. SEA BREEZE SHOULD REMAIN FAIRLY CLOSE TO THE COAST WITH STRONGER WESTERLY COMPONENT TO FLOW...ESPECIALLY ON MONDAY. THEREFORE ANY CONVECTION THAT FORMS ALONG SEA BREEZE BOUNDARY WILL BE CLOSER TO THE COAST AND WILL MOVE RAPIDLY OFF TO THE EAST TOWARD THE WATERS. ALSO EXPECT OTHER SHWRS/TSTMS TO DEVELOP ALONG PIEDMONT TROUGH FURTHER INLAND AND MOVE EAST TOWARD THE COAST. MOISTURE PROFILES DO SHOW VERY MOIST UPPER LEVELS WITH WINDS ABOVE H4 HAVING GOOD NW-N COMPONENT. THEREFORE EXPECT PERIODS OF CIRRUS...MAINLY FROM CONVECTIVE DEBRIS CLOUDS FROM CONVECTION UPSTREAM. THIS SHOULD FILTER OUT SOME OF THE SUN. WITH RISING H5 HEIGHTS AND STRONG LOW LEVEL WESTERLY COMPONENT TO THE FLOW...EXPECT WARM SUMMERTIME TEMPS RUNNING BETWEEN 90 AND 95 MOST PLACES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 300 PM SATURDAY...A RETURN TO HOT AND HUMID WEATHER EXPECTED FOR MUCH OF THE EXTENDED...WITH ABOVE CLIMO PRECIP CHANCES THROUGH LATE WEEK. LARGE ELONGATED UPPER RIDGE EXTENDING FROM NEBRASKA SOUTHEAST INTO FLORIDA WILL GET GRADUALLY PUSHED SOUTHWARD AS A LARGE UPPER LOW ACROSS CANADA SHEARS OFF AND DROPS VORT IMPULSES INTO A BROAD EASTERN LONGWAVE TROUGH. AS THIS OCCURS...W/NW FLOW DEVELOPS THROUGH MUCH OF THE COLUMN ABOVE THE IMMEDIATE SURFACE. AT THE SURFACE...LARGE BERMUDA HIGH PRESSURE GETS SHUNTED SOUTH AS WELL...BUT NEAR SURFACE S/SW FLOW PERSISTS THROUGH THE PERIOD. THE COMBINATION OF THE MID LEVEL TROUGH...850MB TEMPS AROUND 20C...AND MOIST RETURN SURFACE FLOW WILL CREATE DECENT CONVECTION CHANCES EACH DAY...WITH WIDESPREAD COVERAGE POSSIBLE ESPECIALLY ON WEDNESDAY. AN ACTIVE PIEDMONT TROUGH AND SEA BREEZE FRONT WILL OCCUR EACH DAY...ALTHOUGH WITH THE DEEP W/NW FLOW THE SEA BREEZE WILL REMAIN PINNED NEAR THE COAST. PWATS OF TWO INCHES OR GREATER AND HIGH THETA-E AIR COMBINED WITH STEEP LOW LEVEL LAPSE RATES AND SUBTLE VORT IMPULSES WILL SPAWN CONVECTION EACH AFTN...BUT MOST ACTIVITY WILL BE DIURNALLY FORCED AND WILL KEEP INHERITED CHC-BY-DAY...SILENT-BY-NIGHT POP. THE BEST TSTM COVERAGE WILL BE WEDNESDAY AHEAD OF A COLD FRONT WHICH WILL TRY TO DROP SOUTH INTO THE ILM CWA. EXPECT THIS BOUNDARY TO GET HUNG UP JUST NORTH OF THE AREA...BUT THIS WILL STILL SERVE AS AN ADDITIONAL FOCUS FOR CONVECTION DURING WED/WED NIGHT. OVERALL POP WILL TREND DOWNWARD LATE IN THE PERIOD AS 500MB RIDGE BUILDS BACK TO THE NORTH. HOWEVER...WILL KEEP SCHC POP (SILENT BY DAY 6/7) FOR ISOLATED TSTMS IN A STILL VERY WARM/MOIST AIR MASS. 850MB TEMPS AROUND 20C WILL SUPPORT HIGHS WELL INTO THE 90S MOST DAYS EVEN WITH THE LIMITING IMPACT OF CLOUD COVER. MINS AT NIGHT WILL FALL ONLY INTO THE MID 70S...NEAR 80 SOME NIGHTS AT THE COAST. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...SCATTERED CONVECTION IS POSSIBLE THIS AFTERNOON... ESPECIALLY AT THE INLAND TAF SITES. IF A THUNDERSTORM DOES DEVELOP IN THE AREA CEILING AND VISIBILITY COULD DROP TO MVFR TO IFR RANGE FOR A SHORT PERIOD OF TIME. AT THIS TIME...DO TO THE LACK OF CONFIDENCE...WILL PUT THUNDERSTORMS IN THE VICINITY THROUGH 02Z. OUTSIDE OF CONVECTION...VFR IS EXPECTED. MVFR IS POSSIBLE FROM BR TOWARDS DAYBREAK AT THE INLAND ZONES. EXTENDED OUTLOOK...CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...THE TEMP GRADIENT ACROSS THE NEARLY PINNED SEA BREEZE IS NOT AS SIGNIFICANT AS THE PAST FEW DAYS AND CONSEQUENTLY...EITHER ARE THE WINDS. A MODEST NOCTURNAL JET WILL KEEP WINDS ELEVATED THROUGH TONIGHT...BUT STILL THE STRONGEST WINDS ARE EXPECTED THROUGH THIS EVE...15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS WILL ALSO BE TRENDING DOWNWARD...AS HIGH AS 3 TO 4 FT THIS EVE...THEN LOWERING BY ABOUT A FOOT INTO SUN MORNING. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...SOUTHWEST FLOW WILL CONTINUE BETWEEN BERMUDA HIGH TO THE EAST AND PIEDMONT TROUGH OVER INLAND CAROLINAS. NAM SHOWING DECENT LOW LEVEL JETTING BOTH SUN AND MON NIGHT BUT STRONGER MON NIGHT AS WINDS ALOFT INCREASE UP TO 25 TO 30 KTS. OVERALL EXPECT SFC WINDS AROUND 15 KTS SUNDAY INCREASING UP TO 15 TO 20 KTS ON MONDAY AND VEERING SLIGHTLY MORE TO THE W-SW. EACH AFTERNOON WINDS WILL BECOME SLIGHTLY MORE ON SHORE AND GUSTIER CLOSE TO THE COAST AS SEA BREEZE DEVELOPS. WNA SHOWING LONGER PERIOD UP TO 10 SECOND SWELLS MIXING WITH LOCALLY DRIVEN WIND WAVES TO PRODUCE SEAS 2 TO 4 FT. SHOULD REACH UP TO 4 TO 5 FT IN OUTER WATERS MON NIGHT IN STRONGER W-SW WINDS. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM SATURDAY...TYPICAL SUMMERTIME PATTERN THROUGH THE EXTENDED WITH PERSISTENT SW RETURN FLOW DOMINATING THE SYNOPTIC WIND. SW WINDS OF 15-20 KTS WILL OCCUR ON BOTH TUESDAY AND WEDNESDAY...EASING TO AROUND 10 KTS AND VEERING TO SLIGHTLY MORE W/SW BY THURSDAY AS A BACK DOOR TYPE FRONT APPROACHES FROM THE NORTH. THESE SW WINDS WILL KEEP A 4-5FT/5SEC SW WIND WAVE ONGOING THROUGH THE PERIOD...ALTHOUGH AMPLITUDE WILL DECAY SLIGHTLY ON THURSDAY. AT THE SAME TIME...THE PERSISTENT FLOW AROUND HIGH PRESSURE RIDGE OVER THE ATLANTIC WILL KEEP A SE GROUND SWELL PRESENT WITHIN THE WAVE SPECTRUM. SWELL INITIALLY OF 2FT/9SEC WILL BECOME 2FT/13 SEC BY THURSDAY. SEAS OF 3-5 FT TUESDAY WILL SLOWLY DECREASE...BECOMING 2-3 FT THURSDAY THANKS TO EASING WINDS AND THE LONGER PERIOD SWELL DECAYING MORE QUICKLY DUE TO OCEAN BOTTOM FRICTION. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...RGZ LONG TERM...JDW AVIATION...RJD/DRH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1206 PM EDT SAT JUL 21 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221615- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1206 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-221615- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1206 PM EDT SAT JUL 21 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-221615- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1206 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
135 PM EDT SAT JUL 21 2012
NCZ105>108-211815-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
135 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NEW HANOVER AND
PENDER COUNTIES THROUGH 215 PM EDT...
AT 135 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMPSTEAD...OR ABOUT 15 MILES NORTHEAST OF WILMINGTON...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BAYSHORE...EDGECOMB...HAMPSTEAD...
SCOTTS HILL...SURF CITY...TOPSAIL...TOPSAIL BEACH AND WOODSIDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3441 7756 3438 7760 3425 7775 3429 7784
3452 7759 3448 7757 3446 7753 3445 7753
3444 7751 3443 7752
TIME...MOT...LOC 1735Z 231DEG 21KT 3436 7768
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
213 PM EDT SAT JUL 21 2012
NCZ105-106-211915-
COASTAL PENDER-INLAND PENDER-
213 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 315
PM EDT...
AT 213 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TOPSAIL...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE EDGECOMB...HAMPSTEAD...SURF CITY...
TOPSAIL...TOPSAIL BEACH AND WOODSIDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3438 7760 3429 7771 3437 7781 3438 7780
3439 7783 3454 7760 3448 7757 3447 7754
3444 7751 3443 7752
TIME...MOT...LOC 1813Z 239DEG 12KT 3440 7765
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
237 PM EDT SAT JUL 21 2012
SCZ017-211915-
MARLBORO-
237 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN MARLBORO COUNTY
THROUGH 315 PM EDT...
AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EXTREME NORTHWESTERN MARLBORO COUNTY...OR ABOUT 7 MILES NORTH OF
CHERAW...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7970 3481 7967 3478 7964 3473 7989
3475 7990 3477 7994 3480 7994 3481 7993
3481 7971
TIME...MOT...LOC 1837Z 248DEG 14KT 3480 7990
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT SAT JUL 21 2012
SCZ017-212015-
MARLBORO-
318 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN MARLBORO COUNTY
THROUGH 415 PM EDT...
AT 319 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WALLACE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE WALLACE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7967 3468 7952 3469 7988 3475 7990
3477 7994 3480 7994 3481 7993
TIME...MOT...LOC 1919Z 261DEG 10KT 3477 7990
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT SAT JUL 21 2012
SCZ023-212045-
DARLINGTON-
344 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
445 PM EDT...
AT 344 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HARTSVILLE...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...HARTSVILLE...AUBURN...
DARLINGTON RACEWAY...DOVESVILLE...FLOYD...KELLYTOWN...LYDIA...
MECHANICSVILLE...MONT CLARE...NORTH HARTSVILLE AND OATS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3443 8018 3450 8005 3449 7988 3453 7984
3449 7981 3449 7977 3452 7976 3449 7972
3444 7975 3440 7972 3440 7968 3437 7967
3436 7969 3431 7966 3418 8013 3423 8012
3432 8018
TIME...MOT...LOC 1944Z 252DEG 18KT 3436 8007
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT SAT JUL 21 2012
SCZ017-212045-
MARLBORO-
406 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 445
PM EDT...
AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTH OF CHAVISTOWN...OR ABOUT 7 MILES SOUTHWEST OF BENNETTSVILLE...
MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...BROWNSVILLE...
CHAVISTOWN...CLIO...DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3476 7962 3462 7945 3430 7963 3430 7966
3436 7969 3437 7967 3439 7969 3440 7968
3439 7972 3444 7975 3449 7972 3452 7976
3449 7979 3451 7983 3460 7981 3462 7978
3468 7986 3474 7989
TIME...MOT...LOC 2006Z 261DEG 18KT 3459 7978
WEISSThe Wilmington radar (KLTX), 138 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail to the size of nickels was reported.
A tree was reported down along Coxe Road.
A tree was reported down across the southbound lane of Highway 381.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 396373, 396381, 396377.